Discussion in 'Fibromyalgia Main Forum' started by cmt49829, Apr 4, 2009.

  1. cmt49829

    cmt49829 New Member

    does any one get this? I can be stiing doing a crossword puzzle and just holding my hand still thinking, and my hand will jerk and scribble on the book.
    Ive also been finding when I type, a lot of the time I can't seem to type the correct letttes, and that is for writing by hand also. I do alot of correcting.

    Im starting to worry that there may be something more wrong in addition to the FM.

    any thoughts?
  2. quanked

    quanked Member

    That might cause involuntary movements? I think of Tardive Dyskinsia--which is a side effect to some meds, esp. psychotropic drugs.
  3. AuntTammie

    AuntTammie New Member

    many of us have involuntary movements associated with fibro and/ or a search on tremors and you will see (other types of involuntary movements have been discussed under that heading, too)....if you are worried, though, it wouldn't hurt to ask your Dr to rule out other issues
  4. peachums

    peachums Member

    I have to be very careful when I am signing greeting cards to insure I spell correctly!
    What is up with this?
    I also get the invol movements. One time- I swear to God I was waving to someone in my sleep! Nuts...
  5. Nanie46

    Nanie46 Moderator

    Hi cmt,

    Please take a look at the symptom checklist in the back of the booklet in the link below.

    FMS is just a set of symptoms given a name with "no known cause". Everything has a cause, so the key is finding the cause of the FM syndrome.

    It is common for a chronic borrelia burgdorferi infection (lyme) to cause a fibromyalgia syndrome, a chronic fatigue syndrome, involuntary movements like twitching, jerking and poor handwriting among many other possible symptoms.

    More and more people on this board are finding out that this infection has caused their FMS or CFS.

    This infection can also present just like MS, Parkinsons, RA, ALS, and many other illnesses.

    Here is the link to look at the possible symptoms(you don't usually have all of them):

    Feel free to go to the lyme board and leave a post for me if I can help you further.
  6. Debra49659

    Debra49659 New Member

    some is due to the Lyrica, but get your potassium checked, low potassium can cause this symptom and its really important to get this fixed if you do.

  7. UsedtobePerkyTina

    UsedtobePerkyTina New Member

    Muscled twitches are one of my symptoms. leg jerks also. But these come mostly when I am trying to relax after some activity. During the transition time. Never had it in my hand or while I was in some activity.

    My theory is that it is the nerve firing is overactive, causing jerks and twitches. Brain is saying rest but the chemicals / nerves and electrical charge is stimulated causing the movement.

  8. gapsych

    gapsych New Member

    Is this a new symptom? Is it getting worse? Have you had any med. changes?

    It may be nothing but I would let your doctor know what is going on.

    Take care.

  9. cmt49829

    cmt49829 New Member

    Im finding that I am noticing more things and more frequency of them.
    Its been really on my mind because the things are becoming so prominent.
    I think I probably should see my PCP and maybe find a new rheumy. my original rheumy has since retired.

    thanks for all the helpful replies
  10. daylight

    daylight New Member

    E.T. runs in my family .But there is another called dystonia . here's a link on dystonia
    This can be a common reaction or something more serious. My guess is that it is because of drugs,lack of sleep or it could be vitamin deficiency .
    Katheren Hepburn had what is called essential tremors. here is the link for essential tremors

    For me it's just mostly a nuisance but anxiety can really bring it on or lack of sleep.
    Doctors are sure if its dystonia or essential temors in my case and they don't really care much either. It's not parkinsons so they don't care . But if they continues or is really bothersome you should be seen by a Neurologist ,just to give you some peace of mind.

    And a weighted pen or pencil can help with writing . They also make a weighted wrist guard but I can't wear them .
    [This Message was Edited on 04/05/2009]
    [This Message was Edited on 04/05/2009]
    I just re read this again . lol No E.T. the alien doesn't run in the family or does he hummmmmmmm????????[This Message was Edited on 04/05/2009]
  11. AuntTammie

    AuntTammie New Member

    where do you find the weighted wrists guards and why can't you wear them? I found the weighted pens, but they are expensive and they are also much fatter than regular pens (which makes it harder for me to write).
  12. daylight

    daylight New Member

    I was told about them through Physical therapy . I can't wear them because of tendinitis/carpal ,caused by my RA. So my hubs does the writing for me. I can for the most part hold a fork and a glass , but I have to use two hands . On my bad days when the shaking/pain/weakness is bad things get really tricky . I drop stuff or wear it. Can be embarrassing if we go out to eat. Of course that rarely happens these days.

    The only other thing I've heard about is voice activated devices. They make some that type for you but again they are pricey too. This is a hard problem to solve but there just has to be a solution somewhere.
    You might try asking your doctor to refer you to an occupational therapist . They have a lot of tricks that may help.
    For me I even had to stop wearing makeup (except power,and foundation). I found that I was looking more like a clown when I tried to apply
    I can comb my hair and brush my teeth (with an electric tooth brush) but styling my hair is tricky.
    I think that occupation therapy would help you alot. It's worth a try?
  13. AuntTammie

    AuntTammie New Member

    Thanks for the suggestions. I will have to check into OT, and find out if it's covered by my insurance and where I would have to go for it. It does sound like a good idea, though.

    I know what you mean about hair and make up, too....Fortunately, I don't normally wear make up that often anyway, and when I do it's only a little mascara and lip gloss, but I am finding that that is getting to be a bad idea anymore, too....partially bc of the tremor thing (although it's not as bad with that for me as it is with writing) and partially bc I am developing allergies left and rt and mascara seems to be one of the latest to the hair, I let mine grow long because then I don't have to style it - I can just let it air dry and it's fine....the only problem is that I am having more and more trouble with having the energy to wash and condition it....I have to rest several times during each's kind of funny I have an easier time swimming laps than I do washing my hair! (there are so many goofy things about this dd)
  14. loto

    loto Member

    but I get a lot of jerks. Especially in my arm/hands and legs. One time at work I actually had a pen in my hand, had a particularly "violent" arm jerk, and the pen went flying across the room! It was actually kind of funny, in a not so funny way, know what I mean?? I take cymbalta and vicodin, so i don't know if it's because of those meds or just because of FM.
  15. stschn

    stschn New Member

    I have ME/CFS no FM but I get it in my legs when I sleep. Had a sleep study done and the Doctor said RLS the pills I was given started with an M I think wired me and I got a grand total of 2 hours sleep that night. I had look up RLS before I went to see him and told him I did not have any thing listed, and he still said there was not question in his mind that that was what I was dealing with. When I was researching Klonopin on the research site on this board I read (I think Doctor Cheney wrote) that the Klonopin helped with the leg jerking at night in people with ME/CFS and FM. I haven't heard my husband mention it since I've been on the Klonopin.